I have been on 25mg Topamax since Friday evening and over the weekend I felt absolutely fine, no side effects what so ever. In fact I have slept better than I have in a while since taking the topa so that is a positive thing at least.
Today is the first working day on the medication and have been feeling a little bit out of it but nothing to bad until around mid-afternoon. Later this afternoon I have found myself in a state of confusion and cognitively lacking when trying to think.
I know this is a common side effect of Topamax. Dr Silver did say that if this side effect occured, to stop immediately but I am really wondering if it is to soon. Any advice from others who have taken the medication? is it likely to calm down after a few days?
I can’t imagine. When you say it causes confusion, what do you mean? Loss of words, forgetfulness while talking (losing train of thought) sort of things? Or are you literally getting lost while walking somewhere or finding yourself confused in places you are always frequenting? If it is the first–that is so NORMAL as a side effect, and it diminishes over time. If you find yourself confused as in not recognizing people you should know, or forgetting how to get home from the store or something like that then STOP and call the doctor.
thanks for the response. Its really reassuring. Not confused to the point of forgetting peoples names or not knowing where I am. Just confused as far as losing my train of thought and getting lost for words.
The problem is that I have applied for a new job and am meeting my potential new manager tomorrow for a coffee before interview. I just want to be on form and don’t want to be cognitively weaker than normal
any recommendations? I am really wondering if I should discontinue the medication until after the interview process
Yeah–I can say this–it isn’t a good idea to be trialing Topomax while working to impress your boss with your cognitive skills. Stumbling over vocabulary can be a real bummer when you know what you want to say and the person sitting across from you is wondering if you’ve had too much to drink…
Maybe wait until after the interview to take the meds… 8)
Topamax is definitely a culprit when it comes to cognitive issues as side effects. I haven’t heard of any doctors saying to stop if you get it, unless it’s really bad. The thing with Topa, is you want to go really slow…you could even go 12.5 for a week and then bump up to 25…slow and easy is the way to go. You will have to weigh the pros and cons, as we all do with our cocktails of choice. Rarely do you get zero boxes checked in the “con” category…
Best to you…
I’m on day two of Topamax, same dosage as you and I feel WEIRD. Really, unpleasantly weird. Cold, nervous, jittery, spacey, tingly - eugh! It doesn’t help I guess that I am on a cocktail of drugs and silmultaneously decreasing my dosage of Periactin. Dr Granot told me to dump Topamax if I felt depressed but I don’t, just all this other stuff. Will ride it out and see how I go…
ride it out mate
Dopamax will change to Topamax in couple of months
If it doesn’t then u gotta outweigh the benefits to the losses
3 days is too soon to give in
Hi all, I started topamax back in Jan or Feb this year and can honestly say I had a terrible three months going up by 12.5 mg at a time. I experienced increased dizziness, loss of words, shakiness, tingling in my feet and fingers ( still get that) and just felt sick! It all calmed down! The only thing that got me through was all of the support from you all on this site
My job is very demanding and I have to present to our board and think on my feet on a daily basis. I’m happy to report, whilst on Topamax I have just secured a new General Manager position following 5 panel interviews. So, you can still achieve on Topa! I seriously thought I was going to lose the plot when I first started taking it. Just give it time. I know how hard that is.
I am now eight months on and still ‘vertigo attack free’ on topamax. Prior to starting it,for 15 years I was getting stuck in bed for up to two weeks every 3 or so months. I’m so scared to say too much in case I jinx it and I still have to get from 75mg to 100mg of topa, but I’m so so thankful for the 8 month break I have had. I still have dizzy days and break through dizzy spells that last a few seconds but at least I can walk and I’m not being helped to the toilet!!
Please let me know if I can answer any queries. I really hope it helps you all too xx
Wat about your visual disturbances. the vibrations and 24/7 skaky vision. has that also improved on topamax?
I’m probably not allowed to do this since I’m firmly planted in the States, but BRILLIANT!
That’s really nice to hear.
Yes. The cognitive issues are a common se of top. I remember so vividly not being able to speak the thoughts in my head. Thankfully, I wasn’t working at the time. I felt exactly how you are describing. I felt confused, totally foggy and just couldn’t articulate my words. However, as with most meds, the se’s go away. If they don’t, than you just get off. For me, it didn’t work but I do remember the cognitive issues did fade over time.
Good luck on your interview. Mind over matter and you’ll do great!
Thanks so much guys!!!
I still have my dizzy days so I’m not completely rid of it yet. Mainly dizzy spells that pass in a minute or feeling off balance some days. Also my positional swimmy head feeling when I lay down some nights is worse than others BUT and it’s a massive BUT… The debilitating attacks have stayed away for 8 months!!! After so mannnnnny years.
Nabeel, if I stare at rugs etc they still shimmer which is annoying. I also still get the flickering light now and then as if I blinked but I didn’t. I’m not sure if going up to 100 mg will help that or if I’m stuck with that.
I really hope others find some relief from topa. Getting to the dose is a struggle but for me it was worth the fight ( so far!)
Can’t thank you all enough for the support xx